MAUDE Adverse Event Report: SMITH NEPHEW, INC. TWIST DRILL 2.0MM DIA 127.0MM LONG; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH NEPHEW, INC. TWIST DRILL 2.0MM DIA 127.0MM LONG; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 210439
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure a drill bit broke.All pieces were recovered and taken away from the surgical field.X-ray was taken per policy.Radiologist phoned into room, reported directly to surgeon, no foreign object.Procedure was finished without further incident.Patient discharged to pacu.Drill bit pieces given to supervisor.

Brand Name
TWIST DRILL 2.0MM DIA 127.0MM LONG
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key15369559
Report Number15369559
Device Sequence Number1829652
Product Code KTT
UDI-Device Identifier03596010102560
UDI-Public(01)03596010102560
Combination Product (Y/N)N
Initial Reporter StateRI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 08/31/2022
Report Date (Section F) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210439
Device Catalogue Number210439
Device Lot Number32048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/07/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/07/2022
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Date Report Sent to FDA08/31/2022